MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number WA22707S
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the high frequency-resection electrode "plasmaloop", had a burned distal end.The issue was found during a therapeutic, transurethral resection in saline solution procedure.The procedure was completed.There were no reports of patient harm.
 
Additional Manufacturer Narrative
E1: (b)(6).The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation as the device has not returned to olympus, the root cause of the reported event is unable to be determined.However, the likely cause of the reported event is due to wear and tear.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18548926
Report Number9610773-2024-00218
Device Sequence Number7923105
Product Code FAS
UDI-Device Identifier14042761085363
UDI-Public14042761085363
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22707S
Device Lot Number1000123456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date01/20/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESECTOSCOPE MODEL WA22367A
Patient SexUnknown